OB-GYN (Obstetrician-Gynecologist) Questions OB-GYN

Birth control and acne medications?

I've been on birth control for a few years now. Earlier this year (starting in May) I was prescribed Minocycline 50mg for acne, along with Tretonin .05% cream. This combo works WONDERS, but I was not told that the Minocycline would affect my birth control when I was first prescribed it. At my last 2 pharmacy pick-ups, both pharmacists warned me that the Minocycline would affect my birth control. Is this true? I keep finding contradicting information online. I am also wondering if starting liquid chlorophyll supplements for my acne would be a better, natural, more effective option as opposed to taking medications that interfere with each other? Please let me know if you know anything about liquid chlorophyll as well!

Female | 20 years old
Medications: Kelnor tablet, Minocycline, Tretonin

3 Answers

Thank you for your question.
Yes, there are certain antibiotics that interfere with birth control pills and minocyline is one of such. The recommendation use extra back up incase you want to engage. No, I do not have any info on chlorophyl use with acne tx.
Not true
Have a question aboutOB-GYN?Ask a doctor now
You are 20-year-old healthy person with no medical history, you need a good and efficient contraception. Some antibiotics may interfere with the pills. So, the best way is to take pills (contraceptives) such as Dian35 or generics, which are efficient contraceptives and very efficient for acne.